Patient :I got tested for a uti and it came back positive, I have been taking ciproflexacin for three days and I just finished taking them last night. I also got tested for STD's. My uti has still not cleared up and I was wondering how long it will take to clear up and is it possible to have an std? I have virtually no symptoms, just having to pee a lot and no stomach pain after having finished taking the antibiotics. I only have a little itching down there, and it seems to be a little red and irritated according to my gyno. She thinks it is from itching down there. I think it may be the start of a yeast infection but I'm not sure. (I usually get yeast infections after taking antibiotics. What do you think?
Thanks for trusting ATD about your health care.
I can understand your concern here.
Sometimes UTI can take time to resolve, but with your symptoms, it is suggestive of UTI with vaginal yeast infection because when you used up the antibiotics yeast infection get activated.
In my opinion, if you are having persistent symptoms, you should go for vaginal swab culture and sensitivity and urine culture and sensitivity to determine the causative organism and ultrasound abdomen to see bladder and kidney condition.
If you induce a doubt then better to go for STD testing, but without any symptoms chances are less.
You should drink a lot of water orally.
Keep the area clean and dry.
Do protected sex.
Hope it is useful, feel free to take more questions.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.